Apr 17, 2010
Hi Dr. Holodniy,
I just received my lab results today with a viral load of 70,000 and CD count of 926. My doctor informed me that my neutrophil levels decreased below 1 (if I recall to 0.7) and that he wanted to start me on Atripla as a result. He stated that my neutrophil levels have always been on the lower end of the normal range and with this set of results, they dipped lower than where he would like to see them. I'm not sure if I want to start on Atripla, however will if it means better overall neutrophil levels. Do you think medication start is necessary at this point? Thank you.
Response from Dr. Holodniy
HIV infection is not usually associated with low neutrophil counts, although many medications (including HIV meds) or other medical conditions could be causing this. Given where your current CD4 count is, it is unlikely that some of the more serious opportunistic infections associated with HIV could be causing this in you. That neutrophil count is getting to the level where other kinds of infection could start developing in you. Sometimes a bone marrow biopsy is indicated to sort out why you might not be making sufficient neutrophils. If you start HIV meds and the neutrophil count normalizes then you could say that HIV was associated with this. On the other hand, if you start HIV meds and your viral load is under control and your neutrophils don't increase, then something else is going on.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Cold Feet After Oral Sex On A Woman What Are The Chances Of HIV
- Enlarged Lymph Nodes After Deep Kissing Worried I Have HIV
- Pain In Urethra After Anal Fingering Worried I Have
- Sore Throat After Giving A Bj Worried I Have HIV
- White Tongue After Open Mouth Kissing Worried I Have HIV
- Can You Catch Hepatitis From Dry Blood?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.